Texas, 2015Rip Current in Texas, May 25, 2015
May 25, 2015 · NWS CRP · 1 event in 1 county or zone
A teenage girl was caught in a rip current at J. P.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A teenage girl was caught in a rip current at J. P. Luby Park near mile marker 223. She was pulled out of the water with a weak pulse. Lifeguards revived her by performing CPR. She was in critical condition when she was taken to the hospital.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 25, 11:23 AM CST, 2 hours 37 minutes earlier.
Area forecast discussion, May 25, 11:23 AM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1223 PM CDT MON MAY 25 2015
.DISCUSSION...UPDATED FOR THE 18Z AVIATION DISCUSSION.
&&
.AVIATION...ISOLATED TO SCATTERED LIGHT SHOWERS ACROSS THE SOUTH
TEXAS...WITH AN EMBEDDED THUNDERSTORM OR TWO. HEADING INTO THE
AFTERNOON...THUNDER WILL REMAIN A POSSIBILITY ACROSS THE COASTAL
PLAINS FROM CRP-ALI-VCT...ESPECIALLY VCT. WARM LAYER CAPPING IS
DEVELOPING AT LRD WHICH SHOULD KEEP ACTIVITY AT A MINIMUM. WARMER
AND DRIER AIR MOVING IN FROM THE WEST WILL HELP TAPER OFF ACTIVITY
FROM WEST TO EAST THROUGH THE LATE AFTERNOON/EARLY EVENING. SOME
MODELS CONTINUE ISOLATED DEVELOPMENT THROUGH THE EVENING BUT AM
THINKING THE BEST FOCUS TO REMAIN NORTH OF THE REGION. A MIXTURE
OF VFR/MVFR IN AND AROUND CONVECTION WILL REMAIN THROUGH THE
EVENING...WITH A RETURN OF MVFR LATE OVERNIGHT. GUSTY WINDS WILL
ALSO DIMINISH THROUGH THE EARLY EVENING. MAINTAINED MVFR THROUGH
TUESDAY MORNING BUT GRADUAL LIFTING IS EXPECTED FROM 1500FT TO
3500FT.
&&
.PREV DISCUSSION... /ISSUED 1134 AM CDT MON MAY 25 2015/
DISCUSSION...MADE UPDATES MAINLY TO FOCUS CONVECTION ACROSS THE
INLAND AREAS. BREEZY TO WINDY CONDITIONS HAVE DEVELOPED AND
CONTINUE TO PUMP IN MOISTURE NORTH ACROSS THE SOUTHERN PLAINS.
BEST UPPER DYNAMICS CONTINUES TO RESIDE NORTH OF THE AREA...BUT
THE SOUTHERN EXTENT OF THE DEVELOPING LINE SHOULD STILL BE ABLE TO
REACH INTO SOUTH TEXAS WITH THE EASTERN ZONES BECOMING A BIT MORE
UNSTABLE WITH HEATING. FARTHER WEST...A MORE DOWNSLOPE SW-LY WIND
IS DEVELOPING AS THE MAIN WEATHER SYSTEM SLOWLY PULLS TO THE
NORTHEAST WHICH WILL IN TURN HELP DIMINISH RAIN CHANCES FARTHER
WEST. STORMS ARE MOVING FAST OVER THE AREA WHICH IS GOOD IN THE
TERMS THAT FLASH FLOODING WILL BE DIFFICULT. HOWEVER...AN ISOLATED
STORM MAY DEVELOP TO STRONG TO POSSIBLE SEVERE ACROSS THE
NORTHEASTERN AREAS WHICH WITH THE AVAILABLE MOISTURE COULD LEAD TO
HEAVY RAINFALL. WITH THE DRIER AIR MOVING IN FROM THE
WEST...STORMS MAY PUSH OUT FASTER THROUGH THE LATE AFTERNOON AND
EARLY EVENING HOURS.
PREV DISCUSSION... /ISSUED 641 AM CDT MON MAY 25 2015/
DISCUSSION...SEE 12Z AVIATION DISCUSSION.
AVIATION...MVFR CIGS HAVE DEVELOPED IN KLRD BUT HAVE NOT
ELSEWHERE (JUST DID IN KALI). AM EXPECTING MVFR AT KCRP ABT 14Z
BUT NOT AT KVCT. MAY START SEEING SOME CONVECTION AFTER 15Z...BUT
DO NOT HAVE MENTION OF THUNDER UNTIL OR AFTER 16Z. 4KM MODELS ARE
KEEPING MAIN STRONG CONVECTION NORTH OF AREA...BUT THINK THAT
THERE COULD BE SOME ACTIVITY IN THE AFTERNOON (AT LEAST THUNDER)
WITH DAYTIME HEATING AND SEA-BREEZE. EXCEPT AT KLRD...WHERE
EXPECTING DRIER AIR TO COME INTO THE REGION IN THE AFTERNOON...DO
HAVE EITHER TEMPO OR PROB30 FOR TSRA. DO HAVE CATEGORICAL TSRA AT
KVCT LATE IN THE AFTERNOON UNTIL EARLY EVENING WHERE CONVECTION IS
MOST LIKELY. AM EXPECTING CONVECTION TO END BY 04Z ALL AREAS
(LATER FORECASTER MAY HAVE TO ADJUST)...THEN MVFR CONDITIONS
EITHER COME BACK (KALI...KCRP... AND KLRD)...BUT WILL HOLD OFF AT
KVCT WHERE HIGH CLOUDS MAY INHIBIT THE LOWER CLOUDS.
PREV DISCUSSION... /ISSUED 350 AM CDT MON MAY 25 2015/
SHORT TERM (TODAY THROUGH TUESDAY)...64K QUESTION IS WHETHER
CONVECTION WHICH DEVELOPS OVER THE NORTHERN AREAS WILL BRING
ADDITIONAL CONVECTION THIS FAR SOUTH LATER TODAY AND RESULT IN
POSSIBLE SEVERE WEATHER AND A HEIGHTENED CHANCE FOR HEAVY
RAINFALL/FLOODING. BASED ON CLASSIC PARAMETERS FOR MCS MOVEMENT
(850-300MB THICKNESS/850MB THETA-E ADVECTION...MOISTURE
CONVERGENCE AND TEMPERATURE ADVECTION)...MOVEMENT SHOULD MAINLY BE
E OR ESE...WHICH WOULD MAINLY BRUSH OUR NORTHERN CWFA LATER TODAY
AND TONIGHT (CORFIDI VECTORS SHOW THIS MOVEMENT TOO). THUS...AM
TEMPTED TO GO WITH A FFA ONLY NORTHERN TIER OF COUNTIES (EXCEPT LA
SALLE) AND PERHAPS NORTHEASTERN COUNTIES. HOWEVER...COULD BE
ENOUGH DAYTIME HEATING FOR SCATTERED AFTERNOON CONVECTION FARTHER
SOUTH WHICH COULD BRING BOUNDARIES AND FORCE CONVECTION FARTHER
SOUTH INTO SOUTHEASTERN AREAS WHERE RAINFALL HAS BEEN EXCESSIVE AS
OF LATE. IN ANY CASE...BASED ON QPF OUTPUT AND CURRENT SOIL
CONDITIONS...WILL GO WITH A FFA FARTHER SOUTH TO INCLUDE SAN
PATRICIO AND NUECES COUNTIES. SPC HAS ALL OF CWFA IN SLIGHT RISK
TODAY. BASED ON WINDS AND INSTABILITY...STORMS WHICH DO FORM HAVE
A CHANCE FOR SEVERE...BUT BETTER CONCERN WOULD BE OVER THE
NORTHERN AREAS AND ESPECIALLY NORTH OF OUR CWFA. ONE CONCERN WITH
FORECAST FOR TODAY AND TONIGHT IS THAT SOME 4KM MODELS (ESPECIALLY
NSSL WHICH HAS BEEN DOING VERY WELL AS OF LATE) IS KEEPING THINGS
RELATIVELY QUIET EXCEPT FOR SOME AFTERNOON AND EARLY EVENING
CONVECTION (NOT ORGANIZED). STILL...WILL GO WITH WHAT PARAMETERS
SUGGEST THAT THERE IS POTENTIAL FOR SEVERE AND FLOODING. MOST
CONVECTION SHOULD END LATE EVENING/EARLY OVERNIGHT...THOUGH COULD
HAVE SOME LINGERING NORTHEAST FOR A WHILE. THINK TUESDAY WILL BE
QUIET BUT DID KEEP THE 20 POPS OVER THE NORTHEAST FOR NOW. SHOULD
SEE WARMER TEMPERATURES TO THE WEST AS DRIER AIR GETS INTO THE
AREA AND PROBABLY WILL PRODUCE A CAP. WARMER AND HUMID ON TUESDAY.
FINALLY...CONCERNING RIP CURRENT RISK...IT IS BORDERLINE HIGH BUT
SINCE WE HAVE BEEN GOING WITH HIGH TIL THIS EVENING WILL KEEP IT
GOING. SWELLS HAVE BEEN AS HIGH AS 2 FEET AND PERIODS 8-12
SECONDS...BUT WINDS ARE MORE SSE THAN SE. WITH HOLIDAY WEEKEND AND
AFOREMENTIONED RISK ALREADY HIGH...WILL KEEP IT GOING.
MARINE (TODAY THROUGH TUESDAY)...WILL GO WITH SCA FOR SEAS
(MAINLY) FOR THE GULFMEX AND FOR THE BAYS (BORDERLINE ESPECIALLY
NORTH). THE LATTER ADVISORY IS FOR WINDS THROUGH THE AFTERNOON
WITH THE GULF MAINLY FOR SEAS (ALTHOUGH WINDS GET CLOSE TO SCA).
MOST CONVECTION WILL STAY INLAND BUT SCATTERED CONVECTION IN THE
FORECAST. COULD BE MORE WIDESPREAD IF AN MCS DOES GET CLOSE ENOUGH
TO THE COAST WITH MESO EFFECTS MENTIONED IN THE REGULAR
DISCUSSION.
LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...A MUCH QUIETER PATTERN
IS FORECAST TO DEVELOP BY MID WEEK AS WEAK H5 RIDGING DEVELOPS. WILL
MAINTAIN AN OCCASIONAL ISOLATED TO SCATTERED POP DUE TO PERSISTENT
SURFACE MOISTURE IN PLACE. BY THE WEEKEND NEXT UPPER TROUGH DIGS
INTO THE WESTERN US AND WILL PUSH SOME WEAK DISTURBANCES ACROSS THE
AREA. HAVE SOME 40 POPS WITH THESE DISTURBANCES (MAINLY NORTH)...BUT
NOT EXPECTING MUCH IN THE WAY OF ORGANIZED ACTIVITY AT THIS POINT.
IN TERMS OF THE REST OF THE FORECAST EXPECT GENERALLY NEAR NORMAL
CONDITIONS. HIGHS IN THE UPPER 80S AND LOWER 90S...LOWS IN THE
LOWER 70S...AND A PERSISTENT ONSHORE FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 87 76 89 77 88 / 70 50 10 10 10
VICTORIA 85 72 88 75 88 / 70 60 20 10 20
LAREDO 95 75 98 77 94 / 40 20 10 10 10
ALICE 90 74 93 76 92 / 70 40 10 10 10
ROCKPORT 85 78 86 79 85 / 60 50 20 10 20
COTULLA 89 72 94 75 91 / 60 10 10 10 10
KINGSVILLE 89 76 91 77 91 / 70 40 10 10 10
NAVY CORPUS 85 79 86 79 85 / 60 50 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...HIGH RIP CURRENT RISK UNTIL 9 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...SAN
PATRICIO.
FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...LIVE OAK...
MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA.
GM...SMALL CRAFT ADVISORY UNTIL 8 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR.
SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
CB/85...AVIATIONHazardous weather outlook, May 25, 4:52 AM CST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
552 AM CDT MON MAY 25 2015
TXZ229>234-239>247-261100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
552 AM CDT MON MAY 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR THE
COUNTIES OF ARANSAS...BEE...CALHOUN...GOLIAD...LIVE OAK...
MCMULLEN...NUECES...REFUGIO...SAN PATRICIO AND VICTORIA. RAINFALL
AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED AMOUNTS OF 4 TO 6 INCHES
WILL BE POSSIBLE.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT
OVER ALL OF SOUTH TEXAS...WITH THE MAIN CONCERNING BEING DAMAGING
WIND AND HAIL.
THERE IS A HIGH RISK FOR RIP CURRENTS ON GULF-FACING BEACHES
THROUGH MID EVENING DUE TO LONG-PERIOD SWELLS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS
EVENING FOR SEVERE STORMS. ANY RAINFALL AND FLASH FLOODING REPORTS
WILL BE APPRECIATED.
GMZ230-235-250-255-270-275-261100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
552 AM CDT MON MAY 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAYS AND WATERWAYS
THROUGH EARLY THIS EVENING.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEAR SHORE WATERS
THROUGH MID EVENING.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS
THROUGH EARLY TUESDAY MORNING.
THUNDERSTORMS THIS AFTERNOON AND TONIGHT COULD PRODUCE WINDS IN
EXCESS OF 34 KNOTS. A WATERSPOUT CANNOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED TO SCATTERED THUNDERSTORMS REMAIN POSSIBLE THROUGH THE
WEEK. NO SEVERE THUNDERSTORMS ARE ANTICIPATED AT THIS TIME...BUT A
FEW STRONG STORMS COULD OCCUR ANY DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS
EVENING FOR SEVERE STORMS.
GW/PZ
In the hours before
Special weather statement, May 25, 8:27 AM CST, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
927 AM CDT MON MAY 25 2015
TXZ239-251515-
WEBB-
927 AM CDT MON MAY 25 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEBB COUNTY...
AT 926 AM CDT...A STRONG THUNDERSTORM WAS NEAR CALLAGHAN...OR 14
MILES SOUTH OF ENCINAL...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CALLAGHAN.
LAT...LON 2783 9944 2804 9928 2804 9923 2791 9907
2774 9933
TIME...MOT...LOC 1426Z 218DEG 20KT 2784 9934
CBRip Current, Nueces
- When
- May 25, 2:00 PM CST
- Where
- Nueces forecast zone
- Injuries
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
A 14 year old girl was caught in a rip current at J. P. Luby Park near mile marker 223. She was pulled from the water with a weak pulse. Lifeguards revived her by performing CPR. She was in critical condition when she was taken to the hospital.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 25 to 26, 20158 deaths · $26 million · 1.75 in hail · 36 events
- Tornadoes and Flash Flooding in Texas, May 25, 20152 deaths · 1 injured · $19 million · EF1 · 28 events
- Tornadoes and Flash Flooding in Oklahoma, May 25, 20151 death · 1 injured · $20,000 · EF3 · 16 events
- Tornadoes and Flash Flooding in Oklahoma, May 25 to 26, 2015$746,000 · EF2 · 34 events
- Tornadoes and Flash Flooding in Texas, May 25, 2015$1.0 million · EF2 · 24 events
- Flooding in Arkansas, May 25 to 31, 20151 death · 4 events
- Tornado and Damaging Winds in Louisiana, May 25, 2015$720,000 · EF1 · 16 events
- Tornadoes and Flash Flood in Mississippi, May 25, 2015$200,000 · EF1 · 4 events
- Tornado and Flash Flooding in Texas, May 25, 2015$82,000 · EF1 · 13 events
- Flash Flood and Damaging Winds in Arkansas, May 25, 2015$260,000 · 65 kt wind · 6 events
- Flash Flooding and Flooding in Kansas, May 25, 2015$150,000 · 1.25 in hail · 16 events
- Flash Flood and Hail in Texas, May 25, 2015$85,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 581606.